MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 10/16/2024 d4: batch # unk additional information was requested and the following was obtained: "were all fragments of the device retrieved from the patient? does the surgeon believe any pieces remain in the patient? the surgeon has recovered as much fragment as possible but when reconstructing the instrument from the recovered fragments, parts are missing.As a result, not all the fragments were recovered and some pieces remain according to the surgeon." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a right thoracoscopy video through two 12 mm thoracopports at the 5th intercostal space, a 12 mm surgical trocar is used.When the camera is inserted, the trocar is damaged and breaks into several fragments.The operator attempts to remove the fragments in the patient¿s chest.After reconstitution of the trocar with the fragments recovered in the patient's chest and on the operating field, it is found that several fragments are missing.Prolonged procedure 30 minutes possible presence of fragments in the patient¿s chest.Actions taken in the healthcare facility for patient care: searching for fragments of the trocar on the surgical field and in the patient¿s chest, removing certain plastic fragments.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2024.D4: batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "what is the surgeons experience with device? were there any other intra op complications? was there excessive torquing of the instrument? what instruments were passed through the trocar? does the account use reprocessed trocars or does the account reprocess the trocars in house at the account? have any further attempts been made to locate the remaining fragments? what is the current patient status?" investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the sleeve from the tt012 device was received broken and pieces were returned.In addition pieces of the sleeve broken were returned inside a plastic bag.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20465119
Report Number3005075853-2024-07813
Device Sequence Number18302389
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public(01)10705036013372(17)271231(10)275C99
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTT012
Device Lot Number275C99
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown